MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A DE C.V. BD ALARIS SMARTSITE GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A DE C.V. BD ALARIS SMARTSITE GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 42100E-07
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd alaris smartsite gravity set had connection issues.The following information was provided by the initial reporter: a brief description of the issue(s) encountered with material #42100e-07.Tubing disconnects even after tightening.The lot number(s) associated with the reported issue.Unable to obtain, packaging had already been discarded in pre-op, the issue occurred in the or.Any patient harm, injury, complication, or negative outcome that occurred as a result of the event(s).1.Blood loss-both occurrences.
 
Additional Manufacturer Narrative
E.1.Address was not located, and (b)(6) was used.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Six photos were received for quality evaluation.Inspection of the photos indicate that the tubing disconnected from the distal male luer adapter causing a large leakage of blood.The customer complaint of separation was not confirmed, however, the a connection issue was observed.The investigation was forwarded to manufacturing for root cause evaluation.After investigation by manufacturing, and review of the pictures provided by the customer, it was determined that the infusion set did not separate, but the connection was disconnected at the attachment to another product.A root cause could not be determined with the photos provided and no physical sample to examine.The potential cause for the issue seen in the photos is an issue with how the connection was made.The bd clinical team has been contacted in order to determine if the customer needs further use information or training with the product.A device history record review could not be performed because the lot number is unknown.
 
Additional Manufacturer Narrative
Six photos were received for quality evaluation.Inspection of the photos indicate that the tubing disconnected from the distal male luer adapter causing a large leakage of blood.The customer complaint of separation was not confirmed; however, the a connection issue was observed.The investigation was forwarded to manufacturing for root cause evaluation.After investigation by manufacturing, and review of the pictures and more details of the complaint, the defect was possibly found in the second connection between female luer and male luer due to an incorrect connection between the two components.A manufacturing review was conducted to determine if the assembly process created the issue reported.If the assembler follows the work instructions correctly and uses the correct assembly fixtures, it will detect incorrect assemblies between the connectors.The root cause of separation between female and male luer could be related to an incorrect screwing in between components and not proper use of the fixture by the assembler.The standard work instruction was updated to include the use of a go/no go fixture to verify the correct assembly between the male and female luers.A device history record review could not be performed because the lot number is unknown.

Brand Name
BD ALARIS SMARTSITE GRAVITY SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A DE C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX  22250
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A DE C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX   22250
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23998782
Report Number9616066-2025-04112
Device Sequence Number10530363
Product Code FPA
UDI-Device Identifier10885403220609
UDI-Public(01)10885403220609
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number42100E-07
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2025
Supplement Date Received by Manufacturer01/16/2026
02/11/2026
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date01/20/2026
02/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown